Reduced dosage of Citalopran

After an ecg showed irregularities in my heart my doctor reduced my regular dose of citalopran down from 40gm to 30gm for 2 weeks - I'm now on 20mg nightly. He believed this drug was causing heart issues. My problem is I can't seem to stop getting upset. I cry easily and am very irritable especially with my partner. (i have been on citalopran for several years). Has anyone else experience low moods when dose is reduced.?

7 Replies

oldestnewest
  • Hi kimmy, Yes you have terrible side effects and very low moods starting/ with drawing from antidepressants, what dosage and how long you have been on the medication makes a difference to how you feel when coming off them, ( it's the worst time for me ever, starting and comings off anti d ) so I do know how you are feeling. Hang on in there I think it takes at least six weeks for you to be feeling ok again, the most important thing you HAVE to keep telling yourself you will be ok and in a better place in a few weeks, take care and let me know how your getting on. Xx

  • Six weeks ! I'll have no tears left by then ha . Don't think I'll come off them entirely - halving the dose has been bad enough. Thanks for your understanding - certainly makes me feel not so alone .

  • Yes I say six weeks not to make you feel worse but I have to be honest with you, as it does take at least that long and so you'll know in a few weeks it's still natural to feel this bad, antidepressants block your emmotions, exspaecilly you from crying, that's why your crying a lot, and if you think back I bet you notice you never use to cry that much, even then your emmotions are numbed, so yes I totally understand I've been there kimmy, hope you don't take this the wrong way but your just having normal feelings now without them being blocked, I'm here anytime if you need to talk xx

  • if your doctor thinks these tablets are causing problems with your heart but you still feel depressed, could he not try you on an alternative. take care hope your feeling better soon x

  • Thank you so much. I'll hang in there. xx

  • Thanks. I spoke to doctor today and have an appointment for next week to get a review and see if another anti depressant might work without causing problems with heart. Hope so. x

  • Things could be about to get worse re citalopran reduction. Have two weeks where I have to further reduce from the now 20mg to 10mg to 5mg. Then I can start to take the new one. only a low dose those - which will be reviewed and assessed and possibly increased. doctor has warned be it will be a rough few weeks ahead.

    Not a good time for me as next week my husband will be home and stressed as he is being made redundant. So him at home while Im on an all time low does not make for a happy few weeks. wish me luck! ha cos I think I'll need it.

You may also like...